International Journal of Differential Equations

International Journal of Differential Equations / 2015 / Article

Research Article | Open Access

Volume 2015 |Article ID 748607 | 7 pages | https://doi.org/10.1155/2015/748607

Nonlinear Impulsive Differential Equations with Weighted Exponential or Ordinary Dichotomous Linear Part in a Banach Space

Academic Editor: Elena Braverman
Received07 Jul 2015
Accepted15 Sep 2015
Published29 Sep 2015

Abstract

We consider nonlinear impulsive differential equations with ψ-exponential and ψ-ordinary dichotomous linear part in a Banach space. By the help of Banach’s fixed-point principle sufficient conditions are found for the existence of ψ-bounded solutions of these equations on and .

1. Introduction

Impulsive differential equations are an adequate mathematical apparatus for simulation of numerous processes and phenomena in biology, physics, chemistry, control theory, and so forth which during their evolutionary development are subject to short time perturbations in the form of impulses. The qualitative investigation of these processes began with the work of Mil’man and Myshkis [1]. For the first time such equations were considered in an arbitrary Banach space in [25].

The problem of -boundedness and -stability of the solutions of differential equations in finite dimensional Euclidean spaces, introduced for the first time by Akinyele [6], has been studied since then by many authors. A beautiful explanation about the benefits of such a use of weighted stability and boundedness can be found, for example, in [7]. Inspired by the famous monographs of Coppel [8], Daleckii and Krein [9], and Massera and Schaeffer [10], where the important notion of exponential and ordinary dichotomy for ordinary differential equations is considered in detail, Diamandescu [1113] and Boi [14, 15] introduced and studied the -dichotomy for linear differential equations in a finite dimensional Euclidean space, where is a nonnegative continuous diagonal matrix function. The concept of -dichotomy for arbitrary Banach spaces was introduced and studied in [16, 17]. In this case is an arbitrary bounded invertible linear operator.

A weighted dichotomy for linear differential equations with impulse effect in arbitrary Banach spaces is considered in [18] for a -exponential dichotomy and in [19] for the particular case of -ordinary dichotomy.

This paper considers nonlinear perturbed impulsive differential equations with a -dichotomous liner part in an arbitrary Banach space. We will show that some properties of these equations will be influenced by the corresponding -dichotomous impulsive homogeneous linear equation. Sufficient conditions for existence of -bounded solutions of this equations on and in case of -exponential or -ordinary dichotomy are found.

2. Preliminaries

Let be an arbitrary Banach space with norm and identity . By we will denote or and by either or .

We consider the nonlinear impulsive differential equationwhere is a finite or infinite sequence in . We will say that condition (H1) is satisfied if the following conditions hold:(H 1.1) is a continuous operator-valued function with values in the Banach space of all linear bounded operators acting in with the norm .(H 1.2).(H 1.3)The function is continuous with respect to .(H 1.4) are continuous operators.(H 1.5) and .

Consider the corresponding linear impulsive equation

Definition 1. By a solution of the impulsive equation (1), (2) (or (3), (4)) we will call a function which for satisfies (1) (or (3)) and for satisfies condition (2) (or (4)) and is continuous from the left.

As shown, for instance in [3, 4], if the operators have bounded inverse ones, then for the impulsive linear equation (3), (4) there exists a Cauchy operator by means of which each solution of (3), (4) for which has the form

Let be the subspace of all invertible operators in whose inverse operators are bounded too. Let be continuous with respect to operator function.

Definition 2. A function is said to be -bounded on if is bounded on .

Let be the space of all -bounded on functions with values in which are continuous for , have discontinuities of the first kind for , and are continuous from the left, which is a Banach space with the norm

Definition 3. The linear impulsive equation (3), (4) is said to have a -exponential dichotomy on if there exist a pair of mutually complementary projections and and positive constants such thatEquation (3), (4) is said to have a -ordinary dichotomy on if (7) hold with . In this case we denote .

Remark 4. For for all we obtain the notion exponential and ordinary dichotomy for impulsive differential equations considered in [3, 20, 21]. That is why our main results in this paper appear as a generalization of some results there.

Let us introduce the principal Green function of the nonhomogeneous equation corresponding to (3), (4) with the projections and from the definition for -exponential dichotomy

Definition 5. The nonnegative function is said to be integrally bounded on if for some the following inequality holds:

Definition 6. The sequence of nonnegative numbers is said to be integrally bounded if for some the following inequality holds:

For each integrable on function we introduce the notation and for each summable on sequence of nonnegative numbers the notation

Definition 7. Let be an arbitrary number. We will say that the function and the operators satisfy the condition (H2) with the operator function , if there exist positive functions and sequences of nonnegative numbers such that (H 2.1);(H 2.2);(H 2.3);(H 2.4).

Definition 8. We say that the function and the operators belong to the class if the condition (H2) is fulfilled with the operator function , the functions , are integrally bounded on and , , and the sequences and are integrally bounded and , .

Definition 9. We say that the function and the operators belong to the class if the condition (H2) is fulfilled with the operator function , the functions , are integrable on and , , and the sequences and are summable on and , .

3. Main Results

Theorem 10. Let the following conditions be fulfilled:(1)The linear impulsive differential equation (3), (4) (i.e., the linear part of (1), (2)) has -exponential dichotomy on with projections and .(2)Conditions (H1) and (H2) hold.(3)The function and the operators belong to the class .(4)The operators have bounded inverse ones.Then for an arbitrary , for sufficient small values of , , , the impulsive equation (1), (2) has a unique solution , which is defined for and for which .

Proof. Let . Consider in the space the operator defined by the formulawhere is defined by (8).
Now we will show that the ball is invariant with respect to and the operator is contracting.
First we will prove that the operator maps the ball into itself. One hasWe will estimate the addends in (15). For we obtainFrom the estimates (16) it follows that Hence by and we obtain Thus the operator maps the ball into it self.
Now we will prove that the operator is a contraction in the ball . Let . Using the same technique as above we obtainHenceThus by and the operator is a contraction in the ball .
From Banach’s fixed point principle, the existence of a unique fixed point of the operator follows.
It is not hard to verify that each solution of the impulsive differential equation (1), (2) which lies in the ball is also a solution of the equationand vice versa.

Corollary 11. If the conditions of Theorem 10 are fulfilled and if, moreover, , then is a unique solution of (1), (2) in .

Theorem 12. Let the following conditions be fulfilled:(1)The linear impulsive differential equation (3), (4) (i.e., the linear part of (1), (2)) has -exponential dichotomy on with projections and .(2)Conditions (H1) and (H2) hold.(3)The function and the operators belong to the class .(4)The operators have bounded inverse ones.Then for an arbitrary , for sufficient small values of , , , the impulsive equation (1), (2) has a unique solution , which is defined for and for which .

Proof. Let . In the proof of Theorem 10 it was mentioned that each solution of the impulsive differential equation (1), (2) that remains for in the ball satisfies the equation and vice versa.
We consider again in the space the operator defined in (13). For we obtain the following estimate:Thus by sufficiently small and the operator maps the ball into it self.
Now we will prove that the operator is a contraction in the ball . Let . We obtainHence Thus by sufficiently small and the operator is a contraction in the ball .
From Banach’s fixed point principle follows the existence of a unique fixed point of the operator .

Theorem 13. Let the following conditions be fulfilled:(1)The linear impulsive differential equation (3), (4) (i.e., the linear part of (1), (2)) has -exponential dichotomy on with projections and .(2)Conditions (H1) and (H2) hold.(3)The function and the operators belong to the class .(4)The operators have bounded inverse ones.Then for any by sufficient small there exists such that the impulsive equation (1), (2) has for each with a unique solution on for which and .

Proof. Let and be a solution of (1), (2) that remains for in the ball From the results obtained in [18, Theorem 1 and Remark 2] it follows that such satisfies the integral equationwhere . The converse is also true: a solution of the (26) satisfies the differential equation (1), (2) for .
Let and . We consider in the space the operator defined by the formulaFirst we will prove that the operator maps the ball into it self. Indeed one hasFor the first addend with we obtain Using the same technique as in the proof of Theorem 10 we obtain for the second addend the estimateHence by and we obtain Thus the operator maps the ball into it self.
Now we will prove that the operator is a contraction in the ball . Let . We obtain as in the proof of Theorem 10 the estimateBy and the operator is a contraction in the ball .
From Banach’s fixed point principle the existence of a unique fixed point of the operator follows.

Theorem 14. Let the following conditions be fulfilled:(1)The linear impulsive differential equation (3), (4) (i.e., the linear part of (1), (2)) has -exponential dichotomy on with projections and .(2)Conditions (H1) and (H2) hold.(3)The function and the operators belong to the class .(4)The operators have bounded inverse ones.Then for any by sufficient small , , , there exists such that the impulsive equation (1), (2) has for each with a unique solution on for which and .

Proof. Let , , and . We consider again in the space the operator defined by formula (27).
First we will prove that the operator maps the ball into it self. One hasFor the first addend with we obtain For the second addend with as in the proof of Theorem 12 one hasThus the operator maps the ball into it self.
Let . As in the proof of Theorem 12 we obtain the estimate Hence by the operator is a contraction in the ball .
From Banach’s fixed point principle the existence of a unique fixed point of the operator follows.
In the proof of Theorem 13 it was already mentioned that every solution of the impulsive differential equation (1), (2) which lies in the ball fulfills the equality and vice versa.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgment

This research has been partially supported by Plovdiv University NPD Grant NI15-FMI-004.

References

  1. V. Mil'man and A. Myshkis, “On the stability of motion in the presence of impulses,” Siberian Mathematical Journal, vol. 1, no. 2, pp. 233–237, 1960. View at: Google Scholar
  2. D. D. Baĭnov, S. I. Kostadinov, and A. D. Myshkis, “Bounded and periodic solutions of differential equations with impulse effect in a Banach space,” Differential and Integral Equations, vol. 1, no. 2, pp. 223–230, 1988. View at: Google Scholar | MathSciNet
  3. D. D. Bajnov, S. I. Kostadinov, and P. Zabrejko, “Exponential dichotomy of linear impulsive differential equations in a Banach space,” International Journal of Theoretical Physics, vol. 28, no. 7, pp. 797–814, 1989. View at: Publisher Site | Google Scholar | MathSciNet
  4. P. P. Zabrejko, D. D. Bajnov, and S. Kostadinov, “Characteristic exponents of impulsive differential equations in a Banach space,” International Journal of Theoretical Physics, vol. 27, no. 6, pp. 731–743, 1988. View at: Publisher Site | Google Scholar | MathSciNet
  5. P. P. Zabrejko, D. D. Bajnov, and S. Kostadinov, “Stability of linear equations with impulse effect,” Tamkang Journal of Mathematics, vol. 18, no. 4, pp. 57–63, 1987. View at: Google Scholar | MathSciNet
  6. O. Akinyele, “On partial stability and boundedness of degree k,” Atti della Accademia Nazionale dei Lincei. Rendiconti. Classe di Scienze Fisiche, Matematiche e Naturali VIII, vol. 65, no. 6, pp. 259–264, 1978. View at: Google Scholar | MathSciNet
  7. S. Hristova and V. Proytcheva, “Weighted exponential stability for generalized delay functional differential equations with bounded delays,” Advances in Difference Equations, vol. 2014, article 185, 2014. View at: Publisher Site | Google Scholar | MathSciNet
  8. W. A. Coppel, Dichotomies in Stability Theory, vol. 629 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1978. View at: MathSciNet
  9. J. Daleckii and M. Krein, Stability of Solutions of Differential Equations in Banach Space, American Mathematical Society, Providence, RI, USA, 1974.
  10. J. L. Massera and J. J. Schaeffer, Linear Differential Equations and Function Spaces, Academic Press, New York, NY, USA, 1966. View at: MathSciNet
  11. A. Diamandescu, “Note on the ψ-boundedness of the solutions of a system of differential equations,” Acta Mathematica Universitatis Comenianae, vol. 73, no. 2, pp. 223–233, 2004. View at: Google Scholar | MathSciNet
  12. A. Diamandescu, “Existence of ψ-bounded solutions for a system of differential equations,” Electronic Journal of Differential Equations, no. 63, pp. 1–6, 2004. View at: Google Scholar
  13. A. Diamandescu, “Existence of ψ-bounded solutions for nonhomogeneous linear difference equations,” Applied Mathematics E-Notes, vol. 10, pp. 94–102, 2010. View at: Google Scholar
  14. P. Boi, “On the ψ-dichotomy for homogeneous linear differential equations,” Electronic Journal of Differential Equations, no. 40, pp. 1–12, 2006. View at: Google Scholar
  15. P. Boi, “Existence of ψ-bounded solutions for nonhomogeneous linear differential equations,” Electronic Journal of Differential Equations, no. 52, pp. 1–10, 2007. View at: Google Scholar
  16. A. Georgieva, H. Kiskinov, S. Kostadinov, and A. Zahariev, “ψ-Exponential dichotomy for linear differential equations in a Banach space,” Electronic Journal of Differential Equations, no. 153, pp. 1–13, 2013. View at: Google Scholar
  17. A. Georgieva, H. Kiskinov, S. Kostadinov, and A. Zahariev, “Existence of solutions of nonlinear differential equations with ψ-exponential or ψ-ordinary dichotomous linear part in a Banach space,” Electronic Journal of Qualitative Differential Equations, no. 2, pp. 1–10, 2014. View at: Google Scholar
  18. H. Kiskinov, S. Kostadinov, A. Zahariev, and S. Cholakov, “Weighted exponential dichotomy of the solutions of linear impulsive differential equations in a Banach space,” Rostocker Mathematisches Kolloquium, vol. 69, pp. 3–17, 2014. View at: Google Scholar
  19. S. Zlatev, “Psi-ordinary dichotomy of the solutions of impulse differential equations in a Banach space,” International Journal of Pure and Applied Mathematics, vol. 92, no. 4, pp. 609–618, 2014. View at: Google Scholar
  20. D. Bajnov, S. Kostadinov, and P. Zabrejko, “Dichotomy of the solutions of impulse differential equations in a Banach space,” Mathematics Reports Toyama University, vol. 12, pp. 159–166, 1989. View at: Google Scholar
  21. D. D. Bainov, S. I. Kostadinov, and P. P. Zabreiko, “Existence of solutions of nonlinear impulsive differential equations with exponentially dichotomous or dichotomous linear part,” International Journal of Theoretical Physics, vol. 30, no. 11, pp. 1545–1554, 1991. View at: Publisher Site | Google Scholar | MathSciNet

Copyright © 2015 Hristo Kiskinov and Andrey Zahariev. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

559 Views | 366 Downloads | 1 Citation
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.